Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 06:32:42 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635354
  • Total Topics: 48192
  • Online Today: 269
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lipoatrophy continues to progress after d/c'ing alleged offending drugs  (Read 4238 times)

0 Members and 1 Guest are viewing this topic.

Offline Nola1956

  • member
  • Posts: 1
I am newly registered  to this forum, but have frequently visited and want to thank everyone for bearing their souls on these very personal issues.
So, about me: i tested positive approximately 25 years ago. At the time my cd4 count was 232. Immediately started on azt; was on many other combos over the years including ddi (developed mouth sores);  crixivan (developed kidney stones); started norvir, reyataz, combivir in 2000; noticed very slight thinning of legs and buttocks over the years (cannot pinpoint exactly when, but nothing i couldnt live with);  switched to norvir, reyataz, truvada in february 2007. For the last four years my creatinine has been slightly elevated, so was switched to adjusted dose of truvada (every 48 hours);.most recently in june 2011, i started to actually feel bones when sitting on hard surfaces and my clothes are ill fitting. My current cd4 is 789/vl has always remaimed undetectable. Also since june ive been noticing hollowing of the eyes and slightly sunken cheeks causing me to begin to panic!! The dreaded Lipoatrophy is rearing its ugly head. Its very difficult as some of you know who are dealing with this issue.  I saw my doc who switched me off the norvir reyataz and since oct 14th ive been on isentress/truvada!  In the last month i have noticed evidence of fat loss on my feet and hands and it seems like every day i see a new dent somewhere (most recently on top of foot and back of hand. Well i thought if the offending drugs were d/c'd, that it would halt the progression of the lipo. I stopped the combivir in 2007. Perhaps then, i am still on the offending drug (i.e. The truvada).  Everything i read points to truvada  NOT being associated with fat loss. Im not so sure, since it is the only drug that i have
continued from my previous regimen. Would appreciate some feedback. 

Offline hoosier69

  • Member
  • Posts: 20
Re: Lipoatrophy continues to progress after d/c'ing alleged offending drugs
« Reply #1 on: December 11, 2011, 04:50:27 PM »
I can only speak of my own expirences.   When stopping an offending drug causing Lipoatrophy or Lipodystrophy the side effect doesn't just stop instantly.  It can take up to 6 to 8 Months before it finally stabilizes.

Offline joemutt

  • Member
  • Posts: 1,041
Re: Lipoatrophy continues to progress after d/c'ing alleged offending drugs
« Reply #2 on: December 19, 2011, 11:20:58 PM »
There are lipo issues described as side effect of Truvada
http://www.aidsmeds.com/archive/Truvada_1584.shtml

Offline OneTampa

  • Member
  • Posts: 2,151
  • "Butterflies are free."
Re: Lipoatrophy continues to progress after d/c'ing alleged offending drugs
« Reply #3 on: December 21, 2011, 10:37:40 PM »
I can only speak of my own expirences.   When stopping an offending drug causing Lipoatrophy or Lipodystrophy the side effect doesn't just stop instantly.  It can take up to 6 to 8 Months before it finally stabilizes.

That echoes my experience as well after stopping Crixivan over 11 years ago.  My lipo did not get any worse than it was already.  I just lived with it until I could get the facial fillers years later.
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Lipoatrophy continues to progress after d/c'ing alleged offending drugs
« Reply #4 on: December 28, 2011, 10:30:55 PM »
My lipoatrophy has diminished, but since I was on Crixivan for 11 years and AZT for 13 years, I doubt it will ever completely go away.

But, lipoatrophy is a minor consideration for me. Lipohypertrophy is the most troubling. I can't find clothes to fit properly, and it gets somewhat annoying.

But, I am in my mid 50s and don't really care any more. If they don't like my hump, they can lump it.  ;)

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.